January  2015, 14(1): 229-244. doi: 10.3934/cpaa.2015.14.229

Optimal matching problems with costs given by Finsler distances

1. 

Departament d'Anàlisi Matemàtica, U. de València, Valencia, Spain, Spain

2. 

Departamento de Análisis Matemático, Universidad de Alicante, Ap 99, 03080, Alicante

Received  January 2014 Revised  April 2014 Published  September 2014

In this paper we deal with an optimal matching problem, that is, we want to transport two commodities (modeled by two measures that encode the spacial distribution of each commodity) to a given location, where they will match, minimizing the total transport cost that in our case is given by the sum of the two different Finsler distances that the two measures are transported. We perform a method to approximate the matching measure and the pair of Kantorovich potentials associated with this problem taking limit as $p\to \infty$ in a variational system of $p-$Laplacian type.
Citation: J. M. Mazón, Julio D. Rossi, J. Toledo. Optimal matching problems with costs given by Finsler distances. Communications on Pure and Applied Analysis, 2015, 14 (1) : 229-244. doi: 10.3934/cpaa.2015.14.229
References:
[1]

L. Ambrosio, Lecture Notes on Optimal Transport Problems, Mathematical aspects of evolving interfaces (Funchal, 2000), 1-52, Lecture Notes in Math., 1812, Springer, Berlin, 2003. doi: 10.1007/978-3-540-39189-0_1.

[2]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer, New York, 2011.

[3]

G. Bouchitté, G. Buttazzo and L. A. De Pascale, A p-Laplacian approximation for some mass optimization problems, J. Optim. Theory Appl., 118 (2003), 1-25. doi: 10.1023/A:1024751022715.

[4]

G. Carlier, Duality and existence for a class of mass transportation problems and economic applications, Adv. Math. Econ., 5 (2003), 1-21. doi: 10.1007/978-4-431-53979-7_1.

[5]

P-A. Chiappori, R. McCann and L. Nesheim, Hedoniic prices equilibria, stable matching, and optimal transport: equivalence, topolgy, and uniqueness, Econ. Theory, 42 (2010), 317-354. doi: 10.1007/s00199-009-0455-z.

[6]

I. Ekeland, An optimal matching problem, ESAIM COCV, 11 (2005), 57-71. doi: 10.1051/cocv:2004034.

[7]

I. Ekeland, Existence, uniqueness and efficiency of equilibrium in hedonic markets with multidimensional types, Econ. Theory, 42 (2010), 275-315. doi: 10.1007/s00199-008-0427-8.

[8]

I. Ekeland, Notes on optimal transportation, Econ. Theory, 42 (2010), 437-459. doi: 10.1007/s00199-008-0426-9.

[9]

I. Ekeland, J. J Hecckman and L. Nesheim, Identificacation and estimates of Hedonic models, Journal of Political Economy, 112 (2004), S60-S109.

[10]

L. C. Evans, Partial differential equations and Monge-Kantorovich mass transfer, Current Developments in Mathematics, 1997 (Cambridge, MA), 65-126, Int. Press, Boston, MA, 1999.

[11]

L. C. Evans and W. Gangbo, Differential equations methods for the Monge-Kantorovich mass transfer problem, Mem. Amer. Math. Soc., 137 (1999), no. 653. doi: 10.1090/memo/0653.

[12]

K. Fan, Minimax theorems, Pro. Nat. Acad. Sci., 39 (1953), 42-47.

[13]

M. Feldman and R. J. McCann, Monge's transport problem on a Riemannian manifold, Trans. Amer. Math. Soc., 354 (2002), 1667-1697. doi: 10.1090/S0002-9947-01-02930-0.

[14]

N. Igbida, J.M. Mazón, J. D. Rossi and J. J. Toledo, A Monge-Kantorovich mass transport problem for a discrete distance, J. Funct. Anal., 260 (2011), 3494-3534. doi: 10.1016/j.jfa.2011.02.023.

[15]

J. M. Mazón, J. D. Rossi and J. Toledo, An optimal transportation problem with a cost given by the Euclidean distance plus import/export taxes on the boundary, Rev. Mat. Iberoam., 30 (2014), 277-308. doi: 10.4171/RMI/778.

[16]

J. M. Mazón, J. D. Rossi and J. Toledo, An optimal matching problem for the Euclidean distance, SIAM J. Math. Anal., 46 (2014), 233-255 doi: 10.1137/120901465.

[17]

N. Igbida, J.M. Mazón, J. D. Rossi and J. Toledo, Mass transport problems for costs given by Finsler distances via $p$-Laplacian approximations, Preprint.

[18]

C. Villani, Topics in Optimal Transportation, Graduate Studies in Mathematics. Vol. 58, 2003. doi: 10.1007/b12016.

[19]

C. Villani, Optimal Transport. Old and New, Grundlehren der MathematischenWissenschaften (Fundamental Principles of Mathematical Sciences), vol. 338. Springer, Berlin, 2009. doi: 10.1007/978-3-540-71050-9.

show all references

References:
[1]

L. Ambrosio, Lecture Notes on Optimal Transport Problems, Mathematical aspects of evolving interfaces (Funchal, 2000), 1-52, Lecture Notes in Math., 1812, Springer, Berlin, 2003. doi: 10.1007/978-3-540-39189-0_1.

[2]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer, New York, 2011.

[3]

G. Bouchitté, G. Buttazzo and L. A. De Pascale, A p-Laplacian approximation for some mass optimization problems, J. Optim. Theory Appl., 118 (2003), 1-25. doi: 10.1023/A:1024751022715.

[4]

G. Carlier, Duality and existence for a class of mass transportation problems and economic applications, Adv. Math. Econ., 5 (2003), 1-21. doi: 10.1007/978-4-431-53979-7_1.

[5]

P-A. Chiappori, R. McCann and L. Nesheim, Hedoniic prices equilibria, stable matching, and optimal transport: equivalence, topolgy, and uniqueness, Econ. Theory, 42 (2010), 317-354. doi: 10.1007/s00199-009-0455-z.

[6]

I. Ekeland, An optimal matching problem, ESAIM COCV, 11 (2005), 57-71. doi: 10.1051/cocv:2004034.

[7]

I. Ekeland, Existence, uniqueness and efficiency of equilibrium in hedonic markets with multidimensional types, Econ. Theory, 42 (2010), 275-315. doi: 10.1007/s00199-008-0427-8.

[8]

I. Ekeland, Notes on optimal transportation, Econ. Theory, 42 (2010), 437-459. doi: 10.1007/s00199-008-0426-9.

[9]

I. Ekeland, J. J Hecckman and L. Nesheim, Identificacation and estimates of Hedonic models, Journal of Political Economy, 112 (2004), S60-S109.

[10]

L. C. Evans, Partial differential equations and Monge-Kantorovich mass transfer, Current Developments in Mathematics, 1997 (Cambridge, MA), 65-126, Int. Press, Boston, MA, 1999.

[11]

L. C. Evans and W. Gangbo, Differential equations methods for the Monge-Kantorovich mass transfer problem, Mem. Amer. Math. Soc., 137 (1999), no. 653. doi: 10.1090/memo/0653.

[12]

K. Fan, Minimax theorems, Pro. Nat. Acad. Sci., 39 (1953), 42-47.

[13]

M. Feldman and R. J. McCann, Monge's transport problem on a Riemannian manifold, Trans. Amer. Math. Soc., 354 (2002), 1667-1697. doi: 10.1090/S0002-9947-01-02930-0.

[14]

N. Igbida, J.M. Mazón, J. D. Rossi and J. J. Toledo, A Monge-Kantorovich mass transport problem for a discrete distance, J. Funct. Anal., 260 (2011), 3494-3534. doi: 10.1016/j.jfa.2011.02.023.

[15]

J. M. Mazón, J. D. Rossi and J. Toledo, An optimal transportation problem with a cost given by the Euclidean distance plus import/export taxes on the boundary, Rev. Mat. Iberoam., 30 (2014), 277-308. doi: 10.4171/RMI/778.

[16]

J. M. Mazón, J. D. Rossi and J. Toledo, An optimal matching problem for the Euclidean distance, SIAM J. Math. Anal., 46 (2014), 233-255 doi: 10.1137/120901465.

[17]

N. Igbida, J.M. Mazón, J. D. Rossi and J. Toledo, Mass transport problems for costs given by Finsler distances via $p$-Laplacian approximations, Preprint.

[18]

C. Villani, Topics in Optimal Transportation, Graduate Studies in Mathematics. Vol. 58, 2003. doi: 10.1007/b12016.

[19]

C. Villani, Optimal Transport. Old and New, Grundlehren der MathematischenWissenschaften (Fundamental Principles of Mathematical Sciences), vol. 338. Springer, Berlin, 2009. doi: 10.1007/978-3-540-71050-9.

[1]

Pengwen Chen, Changfeng Gui. Alpha divergences based mass transport models for image matching problems. Inverse Problems and Imaging, 2011, 5 (3) : 551-590. doi: 10.3934/ipi.2011.5.551

[2]

Luigi Ambrosio, Federico Glaudo, Dario Trevisan. On the optimal map in the $ 2 $-dimensional random matching problem. Discrete and Continuous Dynamical Systems, 2019, 39 (12) : 7291-7308. doi: 10.3934/dcds.2019304

[3]

Yangang Chen, Justin W. L. Wan. Numerical method for image registration model based on optimal mass transport. Inverse Problems and Imaging, 2018, 12 (2) : 401-432. doi: 10.3934/ipi.2018018

[4]

Abbas Moameni. Invariance properties of the Monge-Kantorovich mass transport problem. Discrete and Continuous Dynamical Systems, 2016, 36 (5) : 2653-2671. doi: 10.3934/dcds.2016.36.2653

[5]

Brendan Pass. Multi-marginal optimal transport and multi-agent matching problems: Uniqueness and structure of solutions. Discrete and Continuous Dynamical Systems, 2014, 34 (4) : 1623-1639. doi: 10.3934/dcds.2014.34.1623

[6]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure and Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[7]

Francesca Colasuonno, Benedetta Noris. A p-Laplacian supercritical Neumann problem. Discrete and Continuous Dynamical Systems, 2017, 37 (6) : 3025-3057. doi: 10.3934/dcds.2017130

[8]

Francesca Colasuonno, Fausto Ferrari. The Soap Bubble Theorem and a $ p $-Laplacian overdetermined problem. Communications on Pure and Applied Analysis, 2020, 19 (2) : 983-1000. doi: 10.3934/cpaa.2020045

[9]

Giuseppina Barletta, Roberto Livrea, Nikolaos S. Papageorgiou. A nonlinear eigenvalue problem for the periodic scalar $p$-Laplacian. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1075-1086. doi: 10.3934/cpaa.2014.13.1075

[10]

Po-Chun Huang, Shin-Hwa Wang, Tzung-Shin Yeh. Classification of bifurcation diagrams of a $P$-Laplacian nonpositone problem. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2297-2318. doi: 10.3934/cpaa.2013.12.2297

[11]

David Kinderlehrer, Adrian Tudorascu. Transport via mass transportation. Discrete and Continuous Dynamical Systems - B, 2006, 6 (2) : 311-338. doi: 10.3934/dcdsb.2006.6.311

[12]

Hugo Beirão da Veiga, Francesca Crispo. On the global regularity for nonlinear systems of the $p$-Laplacian type. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1173-1191. doi: 10.3934/dcdss.2013.6.1173

[13]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure and Applied Analysis, 2021, 20 (3) : 955-974. doi: 10.3934/cpaa.2021001

[14]

Vandana Sharma, Jyotshana V. Prajapat. Global existence of solutions to reaction diffusion systems with mass transport type boundary conditions on an evolving domain. Discrete and Continuous Dynamical Systems, 2022, 42 (1) : 109-135. doi: 10.3934/dcds.2021109

[15]

Patrizia Pucci, Mingqi Xiang, Binlin Zhang. A diffusion problem of Kirchhoff type involving the nonlocal fractional p-Laplacian. Discrete and Continuous Dynamical Systems, 2017, 37 (7) : 4035-4051. doi: 10.3934/dcds.2017171

[16]

Marek Galewski, Renata Wieteska. Multiple periodic solutions to a discrete $p^{(k)}$ - Laplacian problem. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2535-2547. doi: 10.3934/dcdsb.2014.19.2535

[17]

Rossella Bartolo, Anna Maria Candela, Addolorata Salvatore. Infinitely many radial solutions of a non--homogeneous $p$--Laplacian problem. Conference Publications, 2013, 2013 (special) : 51-59. doi: 10.3934/proc.2013.2013.51

[18]

Everaldo S. de Medeiros, Jianfu Yang. Asymptotic behavior of solutions to a perturbed p-Laplacian problem with Neumann condition. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 595-606. doi: 10.3934/dcds.2005.12.595

[19]

Julián Fernández Bonder, Leandro M. Del Pezzo. An optimization problem for the first eigenvalue of the $p-$Laplacian plus a potential. Communications on Pure and Applied Analysis, 2006, 5 (4) : 675-690. doi: 10.3934/cpaa.2006.5.675

[20]

Agnid Banerjee, Nicola Garofalo. On the Dirichlet boundary value problem for the normalized $p$-laplacian evolution. Communications on Pure and Applied Analysis, 2015, 14 (1) : 1-21. doi: 10.3934/cpaa.2015.14.1

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (36)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]